MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VELYS NAVIGATION STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDOS INTERNATIONAL SàRL CH VELYS NAVIGATION STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 451611000
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that there was difficulty docking the drill guide, flickering of arrays at harsh angles, and a screw that was initially placed too high but subsequently repositioned without issue.The event occurred during screw placement in a navigation-only, minimally invasive l5 to s1 fusion.Troubleshooting involved moving the screw, and there were no reported injuries, medical interventions, or prolonged hospitalization.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d10 (concomitant) h3, h6: investigation summary: according to the information received, the issue with the following product: 451611000 sn (b)(6).Problem report: 1.Drill guide needs handle, states it is tough to get docked - rep stated it was skiving a bit.2.Arrays were flickering when at harsh angle - (patient array and instrument array 90 degree angle) discarded and does not have lot # 3.Screw that went a bit high - left l5 screw, moved it - no issues.Investigation summary: issue 1: please see attached file -trialtis drill sleeve investigation memo_(b)(4) under the notes and attachments section of (b)(6).The investigation was conducted by the tpm team.The complaint was substantiated through a review and discussion with the field representatives assigned who directly observed the incidents reported.The drill sleeves involved in the complaint were not returned.They remained in use for subsequent surgical cases.The investigation team reviewed the reported incidents with the depuy field representative who directly observed the events and gathered feedback from the involved surgeons.The complaints have originated from two of the four surgeons at cape cod hospital currently using the trialtis system.Both surgeons had recently transitioned from a competitor system to velys spine navigation system.A notable difference between the systems is the length of the drill sleeve: the competitor version is longer drill sleeve, and this became a point of comparison during feedback by both surgeons.The trialtis drill sleeve features a long body which allows for gripping during use.However, the investigation revealed that the surgeons were gripping the assembly near the navigation array, where small pocket holes could be present due to the shaft-sleeve mating design.This area poses a risk of gloves being caught.The gripping behavior by surgeons may be influenced by patient anatomy- in cases where the drill sleeve may be inserted deeply into the body, the main body of the sleeve may not be accessible.There was no indication of device malfunction.Based on the investigation findings, no corrective and/or preventive action is proposed.Recommendations: it is recommended that the user follow the guidance of trialtis dfmea 103805735 lines # 10.4.1 and 13.16 which capture the risks and harms glove pinched when using or attaching the drill sleeve.The same lines also document the inability to adequately hold the device during use.Issue #2: the investigation confirmed "arrays were flickering when at harsh angle." the investigation was conducted by the r&d team.The array base set (p/n 451611021) of lot au85733618 was not returned to depuy synthes for evaluation.However, log files as well as device history records were reviewed and investigated by the r&d team.The investigation showed that the correct log file was identified and that the phantom and patient array were flickering / not visible during the procedure.The or team was able to complete the procedure by adjusting the camera position.As a result of the review of log files, one possible cause of the reported visibility issue could be the trigger of a visibility filter built in velys spine system protecting the system accuracy.This trigger could be linked to several factors (camera orientation, soil (blood) on the spheres altering their visibility, instruments or reflective items being brought close to the spheres).There were no defects found with the array and software.The user reported that there was no adverse effect on the patient¿s outcome, no harm to the patient, and no further medical intervention was needed.A capa is opened to monitor the subject.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Issue #3: the investigation confirmed the allegation.This issue was investigated and reviewed by the system and tpm team.The investigation showed that multiple potential causes may have occurred but that the most likely cause was skiving of the instrument during navigation.Though a minor temporary patient array motion could not be ruled out.There were no defects found with the system and software.The reporter indicated that there was no negative impact to the patient outcome and no patient harm other than the delay to reposition the screw and the investigation indicates that the system was behaving properly.This issue will be continued to be monitored through complaint trending as part of post market surveillance.Root cause : issue #1: improper handling by the user issue #2: a definitive root cause could not be established.Issue #3: the most likely cause of the described issue is skiving of the instrument during instrument navigation.As a note, even when skiving, the trajectory displayed remains consistent with the skiving.Hence misposition due to skiving is considered as a use error.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Due to available service history, dhr review only covers the related service records.Service history record review result is relevant to the current complaint and service process findings.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VELYS NAVIGATION STATION
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key23714562
Report Number1526439-2025-01613
Device Sequence Number16017384
Product Code OLO
UDI-Device Identifier10705034645995
UDI-Public(01)10705034645995
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K233228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451611000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/27/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILL GUIDE; VELYS CAMERA STATION; VELYS SPINE ARRAY BASE SET
Patient SexUnknown